Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 79, NWS Corpus Christi, TX

June 30, 2004McMullen County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 30, 2004, 4:38 PM CDT for McMullen County, Texas. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2004, 4:38 PM CDT (21:38 UTC)
Expired
Jun 30, 2004, 6:00 PM CDT
In force
82 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County McMullen County, TX

The radar

The Corpus Christi radar (KCRP), 123 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2004-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2986 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2004-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2986 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 302139
FFWCRP
TXC311-302300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
438 PM CDT WED JUN 30 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MCMULLEN COUNTY IN TEXAS

* UNTIL 600 PM CDT

* AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
NUMEROUS SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS MUCH 
OF MCMULLEN COUNTY. THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO 
PERSIST AND PRODUCE 1 TO 3 INCHES OF RAIN WITH LOCALIZED AMOUNTS 
AROUND 5 INCHES.

* SOME LOCATIONS AFFECTED INCLUDE...
  CALLIHAM...
  CROSS...
  LOMA ALTA...
  TILDEN...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 2807 9880 2807 9835 2863 9835 2863 9880

$$

BB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:30 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 30, 3:30 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
330 PM CDT WED JUN 30 2004

.SHORT-TERM (TONIGHT AND THURSDAY)...TSRA ACTIVITY CONTS ACROSS
MAINLY THE E CWA THIS AFTERNOON. CWA WILL BE ON TAIL END OF S/WV
THATS PUSHING ACROSS TX AT THIS TIME WITH WV SATELLITE IMAGERY
SHOWING ANOTHER WEAKER DISTURBANCE SW OF THE REGION MOVING TOWARD
THE CWA. W CWA HAS SEEN SUFFICIENT HEATING AND WITH A W MOVING SFC
BDRY...AND APPROACHING DISTURBANCE...AM EXPECTING TO SEE AN INCREASE
IN ACTIVITY OVER THE W CWA THROUGH THE EVENING HOURS...WITH
CONVECTION CONTINUING OVER THE E CWA AS WELL. ETA MODEL SEEMS TO
HAVE BEEN DOING THE BEST WITH THIS EVENT AND LATEST RUN SHOWS QPF
CONTINUING ACROSS MUCH OF THE CWA THROUGH 12Z THURSDAY. FEEL THAT
FOCUS OF PRECIP WILL INCREASE ACROSS THE WEST...CONTINUE ACROSS THE
EAST THEN SHIFT NE OVERNIGHT. RAIN CHANCES QUICKLY DIMINISH OVER THE
CWA THURSDAY AS THE TROF AXIS MOVES TO THE E OF S TX. WILL CONTINUE
FLOOD WATCH UNTIL MIDNIGHT FOR ALL ZONES. EVENING SHIFT MAY BE ABLE
TO CANCEL OR EXTEND PORTIONS OF THE WATCH IF WARRANTED. WARMER MAX
TEMPS EXPECTED ON THURSDAY AS DRIER AIR/LESS CLOUDS FILTER INTO THE
REGION. WEAK TO MODERATE ONSHORE FLOW WILL PREVAIL.

&&

.LONG-TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...ALL OF THE GUIDANCE
CONTINUE TO AGREE ON MAINTAINING A MID/UPR RDG AXIS CENTERED OVER
NRN MEXICO THROUGH MOST OF THE FCST PD.  THE NRN FLANK OF THE RDG
AXIS IS EXPECTED TO WEAKEN BY EARLY NEXT WEEK BUT THIS WL HAVE LTL
EFFECT ON OUR WX.  SOUTH TX WL STILL REMAIN DRY (PWS BELOW 1.5
INCHES) AND PRIMARILY CAPPED THROUGH MOST OF THIS PD.  MAY SEE AN
ISOLATED SHRA TWDS THE END OF THE PD ACROSS THE WATERS AND NORTHEAST
COUNTIES GIVEN SLIGHTLY HIGHER PWS IN THIS RGN.  GIVEN THE LOW
CONFIDENCE AND THE LKLY PERSISTENCE OF THE RDG AXIS...WL HOLD OFF
MENTIONING RAIN FOR NOW AND JUST GO WITH 5 AND 10 POPS.  THE STRONG
SUBSIDENCE AND SOUTH/SOUTHWEST BOUNDARY LYR FLOW OVER THE WEEKEND WL
PROMOTE MOSTLY CLEAR SKIES AS WELL AS SLIGHTLY ABV NORMAL TEMPS.  A
BIT MORE CU IS EXPECTED FOR THE REMAINDER OF THE FCST BUT STILL
ABUNDANT SUNSHINE IS EXPECTED.  WINDS WL RETURN TO MORE TYPICAL
VALUES LATER THIS WEEKEND AND INTO THE REMAINDER OF THE FCST.
SCEC/MARGINAL SCA CONDITIONS WL BE POSSIBLE OVER THE SRN BAYS AND
ADJACENT NEARSHORE WATERS EACH AFTERNOON AND WELL INTO THE EVENING
FOR THE SAME TIMEFRAME.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI   76  92 75 93 75 / 40 10 00 00 00
VICTORIA         74  92 75 93 75 / 50 20 10 05 00
LAREDO           78 100 78 102 79 / 30 10 00 00 00
ALICE            74  95 74 97 75 / 50 10 00 05 00
ROCKPORT         77  89 78 90 78 / 30 20 00 05 00
COTULLA          74  97 74 99 74 / 30 10 00 00 00

&&

.CRP WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH IN EFFECT FOR SOUTH
TEXAS UNTIL MIDNIGHT TONIGHT.

&&

81...SHORT-TERM
80...LONG-TERM
Hazardous weather outlook, Jun 30, 6:00 AM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 AM CDT WED JUN 30 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-302300-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
600 AM CDT WED JUN 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 6 PM CDT. AN
UPPER-LEVEL DISTURBANCE WILL INTERACT WITH A MOIST AND UNSTABLE
AIRMASS TODAY TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS.  NO SEVERE WEATHER IS ANTICIPATED BUT LOCALLY HEAVY
RAINFALL IS POSSIBLE.  RAINFALL AMOUNTS MAY APPROACH 2 TO 3 INCHES IN
ISOLATED AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MJ/JR

In the hours before

Special weather statement, Jun 30, 12:11 PM CDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1211 PM CDT WED JUN 30 2004

TXZ244-246-301815-
REFUGIO-SAN PATRICIO-
1211 PM CDT WED JUN 30 2004

...A STRONG THUNDERSTORM WILL CONTINUE ACROSS REFUGIO AND SAN
PATRICIO COUNTIES THROUGH 115 PM CDT...

AT 1211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH SAN PATRICIO COUNTY...OR ABOUT 9
MILES NORTH OF TAFT...MOVING NORTH AT 10 MPH. THE STRONG
THUNDERSTORM WILL AFFECT THE RURAL AREAS OF NORTH CENTRAL SAN
PATRICIO...AND SOUTHWESTERN REFUGIO COUNTY. THIS STORM WILL AFFECT
AREAS NORTH OF SINTON TO WOODSBORO THROUGH 1 PM CDT.

THIS STRONG THUNDERSTORM HAS HAD A HISTORY OF PRODUCING SMALL HAIL
WINDS GUSTING UP TO 40 MPH HEAVY RAIN WITH RAINFALL RATES UP TO ONE
INCH AN HOUR.

TE
Special weather statement, Jun 30, 2:09 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
209 PM CDT WED JUN 30 2004

TXZ243-302015-
NUECES-
209 PM CDT WED JUN 30 2004

...A LINE OF STRONG THUNDERSTORMS WILL CONTINUE ACROSS NUECES COUNTY
THROUGH 315 PM CDT...

AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NORTH OF ROBSTOWN TO 12 MILES
SOUTHWEST OF CORPUS CHRISTI...OR FROM 7 MILES SOUTHWEST OF EDROY TO
8 MILES WEST OF CHAPMAN RANCH...MOVING NORTHEAST AT 20 MPH. THIS
LINE OF STRONG THUNDERSTORMS WILL AFFECT ROBSTOWN...TULOSO AND
CORPUS CHRISTI AND AREAS AROUND THESE COMMUNITIES.

THIS LINE OF STRONG THUNDERSTORMS IS CAPABLE OF PRODUCING SMALL
HAIL...WINDS GUSTING UP TO 40 MPH...FREQUENT LIGHTNING...HEAVY RAIN
WITH RAINFALL RATES UP TO ONE INCH AN HOUR. THE ATMOSPHERE REMAINS
FAVORABLE FOR FUNNEL CLOUDS.

YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT A
FUNNEL CLOUD REACHES THE GROUND.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.

FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUT OUR
WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/CRP

TE
Special weather statement, Jun 30, 2:12 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
209 PM CDT WED JUN 30 20043
 0TXZ243-302015-
NUECES-N
E0E -M CDT WED JUN 30 2004
2
0.A
LINE OF STRONG THUNDERSTOUMD RITL CONTINUE ACROSS NUECES COUNTY
THROUGH 315 PM CDT...

AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORNSEFROM NORTH OF ROBSTOWN TOS1O NITES
SOUTHWEST OF CORPUSFCCRRSUI...OR FROM 7 MILES SOUTHEE TOOT EDROY TO
8 MILES WEST OF CHAPMAN RANCH...MOVING NORTHEAST AT 20 MPH. THIS
LINE OF STRONG THUNDERSTORMS WILL AFFECT ROBSTOWN...TULOSO AND
CORPUS CCRRSUI AND AREAS AROUND THESE COTMENETIES.

THIS LINE OF STRENO  HUNDERSTORMS IS CAPABLE OA ARLD CING SMALL
HAIL...WINDS GUSTING UP TO 40 MPH...FREQUENT LIGHTNING...HEAVY RAIN
WITH RAINFALL RATES UP TO ONE INCH AN HOUR. THE ATMOSPHERE REMAINS
FANO ABLE FOR FUNNEL CLOUDS.L
SO SHOULD BE PREPARED TO SEEK SOESTER IN THE UNLIKELY EVENTLA V
NUNNEL CLOUD REACHES THE GROUND.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.

FOR THE LATEST WEATHER FORECASTS AND WARNING .A.NHECK OUT OUR
WEBSITE AT STTP //WWW.SRH.NOAA.GOV/CRP
VC$P

TE
Special weather statement, Jun 30, 2:24 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
224 PM CDT WED JUN 30 2004

TXZ244-302030-
SAN PATRICIO-
224 PM CDT WED JUN 30 2004

...A LINE OF STRONG THUNDERSTORMS WILL CONTINUE ACROSS SAN PATRICIO
COUNTY THROUGH 330 PM CDT...

AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 16 MILES WEST OF SINTON TO 21 MILES
SOUTH OF SINTON...OR NEAR CORPUS CHRISTI...MOVING NORTHEAST AT 20
MPH. THIS LINE OF STRONG THUNDERSTORMS WILL AFFECT
ODEM...SINTON...TAFT SOUTHWEST AND TAFT.

THIS LINE OF STRONG THUNDERSTORMS IS CAPABLE OF PRODUCING SMALL
HAIL...WINDS GUSTING TO 30 TO 40 MPH...FREQUENT LIGHTNING WITH
RAINFALL RATES UP TO ONE INCH AN HOUR.

THE ATMOSPHERE REMAINS FAVORABLE FOR THE DEVELOPMENT OF FUNNEL
CLOUDS THROUGH THE AFTERNOON HOURS.

YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT THE
FUNNEL CLOUD REACHES THE GROUND.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.

FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUT OUR
WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/CRP

TE
Special weather statement, Jun 30, 2:58 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
258 PM CDT WED JUN 30 2004

TXZ231>234-244>247-302100-
ARANSAS-BEE-CALHOUN-GOLIAD-LIVE OAK-REFUGIO-SAN PATRICIO-VICTORIA-
258 PM CDT WED JUN 30 2004

SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE NORTHERN COASTAL
BEND AND THE VICTORIA CROSSROADS REGION THROUGH 4 PM...ESPECIALLY
FROM CLEGG TO SINTON NORTHWARD TO BEEVILLE AND GOLIAD. THE STORMS
WILL PRODUCE STRONG WIND GUSTS TO 45 MPH...HOURLY RAINFALL RATES UP
TO 1 INCH AND FREQUENT CLOUD TO GROUND LIGHTNING. ALL ACTIVITY WAS
MOVING NORTH AT 25 MPH.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.

FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUR WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/CRP

BB
Special weather statement, Jun 30, 3:44 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
344 PM CDT WED JUN 30 2004

TXZ229>234-246-247-302145-
BEE-CALHOUN-GOLIAD-LA SALLE-LIVE OAK-MCMULLEN-REFUGIO-VICTORIA-
344 PM CDT WED JUN 30 2004

SCATTERED TO NUMEROUS STRONG SHOWERS AND THUNDERSTORMS WILL AFFECT
THE NORTHERN RIO GRANDE PLAINS...VICTORIA CROSSROADS REGION AND THE
NORTHERN COASTAL BEND THROUGH 445 PM...OR ALONG AND NORTH OF A
ARTESIA WELLS TO SKIDMORE TO PORT OCONNOR LINE.

THE STORMS WILL PRODUCE STRONG WIND GUSTS TO 45 MPH...HOURLY RAINFALL
RATES BETWEEN 1 AND 1.5 INCHES AND FREQUENT CLOUD TO GROUND
LIGHTNING. ALL ACTIVITY WAS MOVING NORTH AT 25 MPH.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.

FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUR WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/CRP

BB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:46 PM CDTFlash Flood WarningCRPLa Salle, Webb3 hr
Jun 29, 11:27 PM CDTFlash Flood WarningCRPWebb2 hr
Jun 30, 1:30 AM CDTFlash Flood WarningCRPWebb2 hr
Jun 30, 12:17 PM CDTFlash Flood WarningCRPRefugio, San Patricio3 hr
Jun 30, 3:20 PM CDTFlash Flood WarningCRPCalhoun85 min
Jun 30, 5:44 PM CDTFlash Flood WarningCRPVictoria2 hr

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.